Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 87, NWS San Angelo, TX

June 27, 2007San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 1:12 AM CDT for San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 1:12 AM CDT (06:12 UTC)
Expired
Jun 27, 2007, 5:15 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 270614
FFWSJT
TXC411-271015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN SABA COUNTY IN WEST CENTRAL TEXAS

* UNTIL 515 AM CDT

* AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL RATES OF UP TO 2 
  INCHES AN HOUR FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SAN SABA AND RICHLAND SPRINGS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3094 9907 3094 9845 3117 9856 3137 9873
      3145 9908

$$
1 follow-up statement
000 
WGUS74 KSJT 270732
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 AM CDT WED JUN 27 2007

TXC411-271015-
SAN SABA TX-
229 AM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SAN
SABA COUNTY...

RADAR HAS ESTIMATED 1 TO 3 INCHES OF RAIN ACROSS SAN SABA COUNTY AT 
229 AM. THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM 15 MILES 
EAST OF BRADY TO CHEROKEE...MOVING SOUTHWEST AT 5 MPH. AN ADDITIONAL 
1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WHICH WILL PRODUCE FLOODING 
OF LOW WATER CROSSING AND LOW LYING AREAS. SAN SABA MAY SEE 1/2 TO 1 
INCH OF RAIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SKEETERVILLE...SAN SABA...RICHLAND SPRINGS...ELM GROVE AND ALGERITA

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3094 9907 3094 9845 3117 9856 3137 9873
      3145 9908

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:49 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 27, 12:49 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 AM CDT WED JUN 27 2007

.AVIATION...
CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING
SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS
LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE
STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST
OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF
EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT
AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF
SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND
GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH.
SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI
THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE
APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE
MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO
ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS
REGION. WILL UPDATE TAFS AS NEEDED. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  83  69  87  68 /  70  50  30  10
SAN ANGELO  87  69  88  67 /  50  50  30  10
JUNCTION  86  71  88  67 /  50  50  40  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Local storm report, Jun 26, 7:14 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 W NOLAN               32.27N 100.33W
06/26/2007  E0.88 INCH       NOLAN              TX   LAW ENFORCEMENT

&&

AMCCULLO
Special weather statement, Jun 27, 12:35 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1235 AM CDT WED JUN 27 2007

TXZ064-071-076-270745-
STERLING-IRION-CROCKETT-
INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA
1235 AM CDT WED JUN 27 2007

...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO
ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN.
A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL
AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF
WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS.
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL
MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND
WARNINGS WILL LIKELY HAVE TO ISSUED.

PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY
RAIN ASSOCIATED WITH THESE THUNDERSTORMS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 26, 11:05 PM CDTFlash Flood WarningSJTBrown4 hr
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:23 AM CDTFlash Flood WarningSJTCallahan, Fisher, Jones, Nolan, Shackelford, Taylor4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 1:40 AM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 2:58 AM CDTFlash Flood WarningSJTMcCulloch, Mason3 hr
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 4:43 AM CDTFlash Flood WarningSJTKimble, Menard4 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.